I’ve been on it for over a year (100mg for acne) and feel the side affects out weight the positive results.
I think it would be dangerous to suddenly stop taking Spironolactone. I have read many warnings about doing so -and much more if you have been taking it for long. Doctors many times have you stop a medication, replacing it with another one, but sometimes they just don't care; ask your doctor first, but I would stop it gradually, reducing the dose to two thirds for a few days (maybe a week, but pay attention to how you feel) and then to half the dose you are taking now; then 25 percent for a few days, next I would start skipping a day, two... and finally stop. If the dose is in one pill and it cannot be cut, I would work with the hours, waiting longer for the next dose; I am not a doctor, or nurse, it's just what I usually do if possible. I hope this helps.
I don't recommend anyone using spironolactone. It ruined my skin and put me in the emergency room. Please don't take it and stop using it. Go natural to clear up your acne.
- Spironolactone Information for Consumers
- Spironolactone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Spironolactone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.